MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G45208
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).D4) catalog #: tscmg-35-260-lesdc g1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "i have a lunderquist wire that essentially came apart and unraveled during a procedure." patient outcome: unknown.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Additional information received 13feb2018: "physician was attempting to pass the wire through the existing nephroureteral stent, the wire would not pass.When he proceeded to remove the wire it appears to have essentially unraveled and stretched.".
 
Event or Problem Description
Description of event according to initial reporter: "i have a lunderquist wire that essentially came apart and unraveled during a procedure." additional information received 13feb2018: "physician was attempting to pass the wire through the existing nephroureteral stent, the wire would not pass.When he proceeded to remove the wire it appears to have essentially unraveled and stretched." patient outcome: unknown.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(6).(b)(4).Summary of investigational findings: an investigation of the returned wire guide found it fractured and unravelled approx.5cm from the distal tip.The fracture was not caused by pulling, but merely a consequence of kinking/manipulation.A severe kink was noted approx.1,5mm distal to the fracture.The surface of the rest of the wire guide is smooth and without any material defect.Also, a microscopic investigation of the fracture did not reveal any sign of rotation or stress, nor did it reveal any material defect.Therefore, the exact reason for the fracture and unravelling cannot be determined, but based on the limited information provided it is suggested that the wire guide somehow stuck in the nephroureteral stent and that strong manipulation/pulling during attempts to free it, bent/kinked it in various directions and resulted in the fracture.No evidence to suggest that this wire guide was not manufactured according to specifications and nothing indicates that it did not perform as intended.Cook medical will continue to monitor for similar events.

Brand Name
LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key7265844
Report Number3002808486-2018-00241
Device Sequence Number16400963
Product Code DQX
UDI-Device Identifier00827002452084
UDI-Public(01)00827002452084(17)220804(10)E3613995
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K061670
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2022
Device Model NumberG45208
Device Catalogue NumberTSCMG-35-260-LESDC
Device Lot NumberE3613995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Distributor Facility Aware Date02/02/2018
Device Age6 MO
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer02/13/2018
06/14/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/01/2018
06/25/2018
Patient Sequence Number1
Patient Weight77